Alert archive / Illinois / Wind Advisories in 2009

Wind Advisory 1, NWS Lincoln, IL

February 10, 200933 counties in Illinois

NWS Lincoln, IL issued this wind advisory at Feb 10, 2009, 12:36 PM CST for 33 counties in Illinois. It took effect at Feb 11, 2009, 3:00 AM CST. It was in force for 18 hr.

The area

The counties it named.

The facts

Issued
Feb 10, 2009, 12:36 PM CST (18:36 UTC)
In effect from
Feb 11, 2009, 3:00 AM CST
Expired
Feb 11, 2009, 9:00 PM CST
In force
18 hr
Issued by
NWS Lincoln, IL
All 33 counties

Cass County, IL, Champaign County, IL, Christian County, IL, Clark County, IL, Clay County, IL, Coles County, IL, Crawford County, IL, Cumberland County, IL, DeWitt County, IL, Douglas County, IL, Edgar County, IL, Effingham County, IL, Fulton County, IL, Jasper County, IL, Lawrence County, IL, Logan County, IL, Macon County, IL, Marshall County, IL, Mason County, IL, McLean County, IL, Menard County, IL, Morgan County, IL, Moultrie County, IL, Peoria County, IL, Piatt County, IL, Richland County, IL, Sangamon County, IL, Schuyler County, IL, Scott County, IL, Shelby County, IL, Tazewell County, IL, Vermilion County, IL, Woodford County, IL

The radar

The Lincoln radar (KILX), 51 km from the middle of the area, began a volume at 18:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 6.6 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2009-02-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2009-02-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 420 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
969 m above ground
0-6 km bulk shear
69 kt
0-1 km storm-relative helicity
420 m²/s²
0-3 km storm-relative helicity
432 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KILX 101836
NPWILX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LINCOLN IL
1236 PM CST TUE FEB 10 2009

...STRONG WINDS EXPECTED ACROSS CENTRAL AND SOUTHEAST ILLINOIS
LATE TONIGHT THROUGH WEDNESDAY...

.A DEEPENING AREA OF LOW PRESSURE WILL TRACK INTO CENTRAL ILLINOIS
WEDNESDAY MORNING...BRINGING STRONG SOUTHERLY WINDS OF BETWEEN 30
AND 40 MPH TO LOCATIONS ALONG AND EAST OF I-55. WIND GUSTS COULD
POTENTIALLY REACH 50 MPH AS THE LOW TRACKS THROUGH THE AREA...ESPECIALLY
ALONG AND EAST OF THE I-57 CORRIDOR. AS THE LOW TRACKS INTO THE
GREAT LAKES BY WEDNESDAY AFTERNOON...WINDS WILL SWING AROUND TO
THE WEST AND GRADUALLY SUBSIDE BY EVENING.

ILZ038-042>046-051>057-061>063-066>068-071>073-110400-
/O.NEW.KILX.WI.Y.0001.090211T0900Z-090212T0300Z/
MCLEAN-LOGAN-DE WITT-PIATT-CHAMPAIGN-VERMILION-SANGAMON-CHRISTIAN-
MACON-MOULTRIE-DOUGLAS-COLES-EDGAR-SHELBY-CUMBERLAND-CLARK-
EFFINGHAM-JASPER-CRAWFORD-CLAY-RICHLAND-LAWRENCE-
INCLUDING THE CITIES OF...BLOOMINGTON...NORMAL...LINCOLN...
CHAMPAIGN...URBANA...DANVILLE...SPRINGFIELD...TAYLORVILLE...
DECATUR...CHARLESTON...MATTOON...SHELBYVILLE...EFFINGHAM...
FLORA...LAWRENCEVILLE
1236 PM CST TUE FEB 10 2009

...WIND ADVISORY IN EFFECT FROM 3 AM TO 9 PM CST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 9 PM CST WEDNESDAY. 

SOUTHEASTERLY WINDS WILL INCREASE TO BETWEEN 30 AND 40 MPH LATE
TONIGHT INTO WEDNESDAY MORNING...AS A STRONG LOW PRESSURE SYSTEM 
TRACKS THROUGH THE AREA. WINDS MAY GUST UP TO 50 MPH AT TIMES
WEDNESDAY MORNING...ESPECIALLY ALONG AND EAST OF I-57. THE WINDS
WILL SWING AROUND TO THE WEST AND GRADUALLY SUBSIDE BY WEDNESDAY
EVENING AS THE LOW MOVES INTO THE GREAT LAKES.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

BARNES
5 follow-up statements
000 
WWUS73 KILX 110359
NPWILX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LINCOLN IL
959 PM CST TUE FEB 10 2009

...STRONG WINDS EXPECTED ACROSS CENTRAL AND SOUTHEAST ILLINOIS
LATE TONIGHT THROUGH WEDNESDAY...

.A DEEPENING AREA OF LOW PRESSURE WILL TRACK INTO CENTRAL
ILLINOIS WEDNESDAY MORNING...BRINGING STRONG SOUTHERLY WINDS OF
BETWEEN 30 AND 40 MPH TO LOCATIONS ALONG AND EAST OF I-55. WIND
GUSTS COULD POTENTIALLY REACH 50 MPH AS THE LOW TRACKS THROUGH
THE AREA...ESPECIALLY ALONG AND EAST OF THE I-57 CORRIDOR. AS THE
LOW TRACKS INTO THE GREAT LAKES BY WEDNESDAY AFTERNOON...WINDS
WILL SWING AROUND TO THE WEST AND GRADUALLY SUBSIDE BY EVENING.

ILZ038-042>046-051>057-061>063-066>068-071>073-110900-
/O.CON.KILX.WI.Y.0001.090211T0900Z-090212T0300Z/
MCLEAN-LOGAN-DE WITT-PIATT-CHAMPAIGN-VERMILION-SANGAMON-CHRISTIAN-
MACON-MOULTRIE-DOUGLAS-COLES-EDGAR-SHELBY-CUMBERLAND-CLARK-
EFFINGHAM-JASPER-CRAWFORD-CLAY-RICHLAND-LAWRENCE-
INCLUDING THE CITIES OF...BLOOMINGTON...NORMAL...LINCOLN...
CHAMPAIGN...URBANA...DANVILLE...SPRINGFIELD...TAYLORVILLE...
DECATUR...CHARLESTON...MATTOON...SHELBYVILLE...EFFINGHAM...
FLORA...LAWRENCEVILLE
959 PM CST TUE FEB 10 2009

...WIND ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 PM CST
WEDNESDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 PM CST
WEDNESDAY. 

SOUTHEASTERLY WINDS WILL INCREASE TO BETWEEN 30 AND 40 MPH LATE
TONIGHT INTO WEDNESDAY MORNING...AS A STRONG LOW PRESSURE SYSTEM
TRACKS THROUGH THE AREA. WINDS MAY GUST UP TO 50 MPH AT TIMES
WEDNESDAY MORNING...ESPECIALLY ALONG AND EAST OF I-57. THE WINDS
WILL SWING AROUND TO THE WEST AND GRADUALLY SUBSIDE BY WEDNESDAY
EVENING AS THE LOW MOVES INTO THE GREAT LAKES.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

AUTEN
000 
WWUS73 KILX 110908
NPWILX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LINCOLN IL
308 AM CST WED FEB 11 2009

...STRONG WINDS EXPECTED ACROSS CENTRAL AND SOUTHEAST ILLINOIS
LATE TONIGHT THROUGH WEDNESDAY...

.A DEEPENING AREA OF LOW PRESSURE WILL TRACK INTO CENTRAL
ILLINOIS WEDNESDAY MORNING...BRINGING STRONG SOUTHERLY WINDS OF
BETWEEN 30 AND 40 MPH TO LOCATIONS EAST OF I-55...AS WELL AS
STRONG WEST NORTHWESTERLY WINDS ALONG AND WEST OF I-55. WIND GUSTS
COULD POTENTIALLY REACH 50 TO 55 MPH AS THE LOW TRACKS THROUGH THE
AREA...ESPECIALLY ALONG AND EAST OF THE I-55 CORRIDOR. AS THE LOW
TRACKS INTO THE GREAT LAKES BY WEDNESDAY AFTERNOON...WINDS WILL
SWING AROUND TO THE WEST ACROSS THE ENTIRE REGION AND INTENSIFY
BRIEFLY IN THE LATE AFTERNOON BEFORE GRADUALLY SUBSIDING LATE IN THE
EVENING.

ILZ029>031-036-037-040-041-047>050-111515-
/O.EXA.KILX.WI.Y.0001.000000T0000Z-090212T0300Z/
PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-SCHUYLER-MASON-CASS-
MENARD-SCOTT-MORGAN-
INCLUDING THE CITIES OF...PEORIA...HAVANA...JACKSONVILLE
308 AM CST WED FEB 11 2009

...WIND ADVISORY IN EFFECT UNTIL 9 PM CST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM CST THIS EVENING. 

NORTH NORTHWESTERLY WINDS WILL INCREASE TO BETWEEN 30 AND 40 MPH
WEDNESDAY MORNING...AS A STRONG LOW PRESSURE SYSTEM TRACKS THROUGH
THE AREA. WINDS MAY GUST UP TO 50 MPH AT TIMES WEDNESDAY
MORNING...ESPECIALLY ALONG AND WEST OF INTERSTATE 55...INCREASING
ESPECIALLY INTO THE EARLY AFTERNOON HOURS. THE WINDS WILL SWING
AROUND TO THE WEST LATER IN THE AFTERNOON AND INCREASE...CREATING VERY
BAD DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES ALONG NORTH SOUTH
ORIENTED ROADS...ESPECIALLY ALONG THE INTERSTATE 55 CORRIDOR.
WINDS WILL GRADUALLY SUBSIDE BY LATE WEDNESDAY EVENING AS THE LOW
MOVES INTO THE GREAT LAKES.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

ILZ038-042>046-051>057-061>063-066>068-071>073-111515-
/O.CON.KILX.WI.Y.0001.000000T0000Z-090212T0300Z/
MCLEAN-LOGAN-DE WITT-PIATT-CHAMPAIGN-VERMILION-SANGAMON-CHRISTIAN-
MACON-MOULTRIE-DOUGLAS-COLES-EDGAR-SHELBY-CUMBERLAND-CLARK-
EFFINGHAM-JASPER-CRAWFORD-CLAY-RICHLAND-LAWRENCE-
INCLUDING THE CITIES OF...BLOOMINGTON...NORMAL...LINCOLN...
CHAMPAIGN...URBANA...DANVILLE...SPRINGFIELD...TAYLORVILLE...
DECATUR...CHARLESTON...MATTOON...SHELBYVILLE...EFFINGHAM...
FLORA...LAWRENCEVILLE
308 AM CST WED FEB 11 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING. 

SOUTHEASTERLY WINDS WILL INCREASE TO BETWEEN 30 AND 40 MPH WEDNESDAY
MORNING...AS A STRONG LOW PRESSURE SYSTEM TRACKS THROUGH THE AREA.
WINDS MAY GUST UP TO 50 MPH AT TIMES WEDNESDAY
MORNING...INCREASING INTO THE AFTERNOON AS THE LOW PRESSURE SYSTEM
DEEPENS OVER CENTRAL ILLINOIS...ESPECIALLY ALONG AND EAST OF I-57.
THE WINDS WILL SWING AROUND TO THE WEST AND GRADUALLY SUBSIDE BY
LATE WEDNESDAY EVENING AS THE LOW MOVES INTO THE GREAT LAKES.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$
000 
WWUS73 KILX 111453
NPWILX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LINCOLN IL
853 AM CST WED FEB 11 2009

...STRONG WINDS EXPECTED ACROSS CENTRAL AND SOUTHEAST ILLINOIS
THIS AFTERNOON AND EVENING...

.A DEEPENING AREA OF LOW PRESSURE WILL TRACK ACROSS CENTRAL
ILLINOIS THIS MORNING...THEN INTO NORTHERN INDIANA BY THIS
AFTERNOON. VERY STRONG WEST TO NORTHWEST WINDS WILL DEVELOP ON
THE BACK SIDE OF THE LOW AS IT EXITS THE REGION THIS AFTERNOON AND
EVENING. SUSTAINED WINDS WILL INCREASE INTO THE 25 TO 35 MPH
RANGE...WITH GUSTS AS HIGH AS 45 MPH AT TIMES. THE WINDS WILL
GRADUALLY SUBSIDE LATER THIS EVENING.

ILZ029>031-036>038-040>057-061>063-066>068-071>073-112200-
/O.CON.KILX.WI.Y.0001.000000T0000Z-090212T0300Z/
PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-MCLEAN-SCHUYLER-MASON-
LOGAN-DE WITT-PIATT-CHAMPAIGN-VERMILION-CASS-MENARD-SCOTT-MORGAN-
SANGAMON-CHRISTIAN-MACON-MOULTRIE-DOUGLAS-COLES-EDGAR-SHELBY-
CUMBERLAND-CLARK-EFFINGHAM-JASPER-CRAWFORD-CLAY-RICHLAND-LAWRENCE-
INCLUDING THE CITIES OF...PEORIA...BLOOMINGTON...NORMAL...
HAVANA...LINCOLN...CHAMPAIGN...URBANA...DANVILLE...JACKSONVILLE...
SPRINGFIELD...TAYLORVILLE...DECATUR...CHARLESTON...MATTOON...
SHELBYVILLE...EFFINGHAM...FLORA...LAWRENCEVILLE
853 AM CST WED FEB 11 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING. 

WEST TO NORTHWEST WINDS OF BETWEEN 25 AND 35 MPH WILL DEVELOP THIS
AFTERNOON AS A DEEPENING AREA OF LOW PRESSURE TRACKS ACROSS
CENTRAL ILLINOIS INTO NORTHERN INDIANA. WINDS WILL GUST AS HIGH AS
45 MPH AT TIMES...PARTICULARLY BETWEEN 2 PM AND 7 PM. THE WINDS
WILL THEN BEGIN TO SUBSIDE LATER THIS EVENING. MOTORISTS ARE
ADVISED TO DRIVE WITH CAUTION THIS AFTERNOON...ESPECIALLY ALONG
NORTH SOUTH ORIENTED ROADS SUCH AS INTERSTATE 55.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

BARNES
000 
WWUS73 KILX 112126
NPWILX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LINCOLN IL
326 PM CST WED FEB 11 2009

...STRONG WINDS TO CONTINUE ACROSS CENTRAL AND SOUTHEAST ILLINOIS
THIS EVENING...

.AN AREA OF LOW PRESSURE OVER NORTHERN INDIANA WILL CONTINUE TO
TRACK NORTHEAST THIS EVENING. STRONG WEST TO NORTHWEST WINDS WILL
REMAIN OVER THE AREAS THROUGH THE EVENING HOURS...AS THE LOW
PRESSURE CENTER PULSS NORTHEAST OUT OF THE AREA. WINDS WILL
BE 25 TO 35 MPH...WITH GUSTS AS HIGH AS 45 MPH AT TIMES. THE
WINDS WILL GRADUALLY SUBSIDE LATE THIS EVENING.

ILZ029>031-036>038-040>057-061>063-066>068-071>073-120130-
/O.CON.KILX.WI.Y.0001.000000T0000Z-090212T0300Z/
PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-MCLEAN-SCHUYLER-MASON-
LOGAN-DE WITT-PIATT-CHAMPAIGN-VERMILION-CASS-MENARD-SCOTT-MORGAN-
SANGAMON-CHRISTIAN-MACON-MOULTRIE-DOUGLAS-COLES-EDGAR-SHELBY-
CUMBERLAND-CLARK-EFFINGHAM-JASPER-CRAWFORD-CLAY-RICHLAND-LAWRENCE-
INCLUDING THE CITIES OF...PEORIA...BLOOMINGTON...NORMAL...
HAVANA...LINCOLN...CHAMPAIGN...URBANA...DANVILLE...JACKSONVILLE...
SPRINGFIELD...TAYLORVILLE...DECATUR...CHARLESTON...MATTOON...
SHELBYVILLE...EFFINGHAM...FLORA...LAWRENCEVILLE
326 PM CST WED FEB 11 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING. 

WEST TO NORTHWEST WINDS OF BETWEEN 25 AND 35 MPH WILL CONTINUE
OVER THE AREA AS A LOW PRESSURE CENTER TRACKS FROM NORTHERN
INDIANA NORTHEASTWARD. WINDS WILL GUST AS HIGH AS 45 MPH AT
TIMES. THE WINDS WILL THEN BEGIN TO SUBSIDE LATE THIS EVENING.
MOTORISTS ARE ADVISED TO DRIVE WITH CAUTION THIS EVENING.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$
GOETSCH
000 
WWUS73 KILX 120306
NPWILX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LINCOLN IL
906 PM CST WED FEB 11 2009

ILZ029>031-036>038-040>057-061>063-066>068-071>073-120415-
/O.EXP.KILX.WI.Y.0001.000000T0000Z-090212T0300Z/
PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-MCLEAN-SCHUYLER-MASON-
LOGAN-DE WITT-PIATT-CHAMPAIGN-VERMILION-CASS-MENARD-SCOTT-MORGAN-
SANGAMON-CHRISTIAN-MACON-MOULTRIE-DOUGLAS-COLES-EDGAR-SHELBY-
CUMBERLAND-CLARK-EFFINGHAM-JASPER-CRAWFORD-CLAY-RICHLAND-LAWRENCE-
INCLUDING THE CITIES OF...PEORIA...BLOOMINGTON...NORMAL...
HAVANA...LINCOLN...CHAMPAIGN...URBANA...DANVILLE...JACKSONVILLE...
SPRINGFIELD...TAYLORVILLE...DECATUR...CHARLESTON...MATTOON...
SHELBYVILLE...EFFINGHAM...FLORA...LAWRENCEVILLE
906 PM CST WED FEB 11 2009

...WIND ADVISORY HAS EXPIRED...

THE WIND ADVISORY IS NO LONGER IN EFFECT. 

WINDS REMAIN GUSTY ACROSS THE AREA...BUT WIND SPEEDS HAVE
DIMINISHED TO BELOW ADVISORY CRITERIA. THEREFORE THE ADVISORY WAS
ALLOWED TO EXPIRE.

$$

AUTEN

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this wind advisory went out at Feb 10, 12:00 PM CST, 36 minutes earlier.

Area forecast discussion, Feb 10, 12:00 PM CST, 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
1200 PM CST TUE FEB 10 2009

.DISCUSSION...
ISSUED 1035 AM CST TUE FEB 10 2009

MORNING SURFACE ANALYSIS SHOWS 984MB LOW CENTERED OVER
MINNESOTA...WITH WEAKENING FRONTAL BOUNDARY EXTENDING ACROSS THE
LOWER GREAT LAKES THEN SOUTHWESTWARD ALONG THE OHIO RIVER VALLEY.
DRIER AIR HAS ADVECTED INTO CENTRAL ILLINOIS BEHIND THE FRONT...AS
EVIDENCED BY DEWPOINTS FALLING INTO THE 40S ALONG AND WEST OF
I-55. FURTHER EAST AND SOUTH...GOOD FEED OF MOISTURE CONTINUES TO
STREAM NORTHEASTWARD FROM THE GULF OF MEXICO...WITH WIDESPREAD
SHOWERS OCCURRING ALONG THE FRONT ACROSS THE OHIO RIVER VALLEY. A
SUBTLE MID-LEVEL SHORT-WAVE SEEN ON WATER VAPOR IMAGERY IS
HELPING THE RAIN AREA SHIFT SLIGHTLY NORTHWARD THIS MORNING...WITH
AREA RADAR LOOPS SHOWING PRECIP LIFTING INTO FAR SOUTHERN
ILLINOIS. 12Z MODEL DATA INDICATES THIS RAIN WILL REMAIN JUST S OF
THE KILX CWA...HOWEVER BASED ON SATELLITE/RADAR LOOPS...THINK A
SLIGHT CHANCE FOR SHOWERS IS JUSTIFIED ACROSS THE FAR SE. WILL
UPDATE THE ZONES ACCORDINGLY. ELSEWHERE AROUND CENTRAL
ILLINOIS...FORECAST IS RIGHT ON TRACK...WITH PARTLY SUNNY SKIES
AND HIGH TEMPS RISING WELL INTO THE 60S.

&&

.AVIATION...
ISSUED 1154 AM CST TUE FEB 10 2009

LOW PRESSURE WILL TRACK NORTHEASTWARD ACROSS CENTRAL ILLINOIS
WEDNESDAY MORNING...SPREADING RAIN AND THUNDERSTORMS INTO THE
AREA. GUSTY SOUTHWESTERLY WINDS THIS AFTERNOON WILL SUBSIDE AND
BEGIN TO BACK TO E/SE LATER THIS EVENING AS THE LOW APPROACHES
FROM THE SOUTHWEST. CEILINGS WILL RAPIDLY LOWER AFTER 04Z...WITH
RAIN BEGINNING AT THE I-72 TERMINALS BY AROUND 07Z. PRECIP WILL
THEN SPREAD FURTHER NORTH TO BOTH KPIA AND KBMI BETWEEN 08 AND
09Z. CEILINGS ARE EXPECTED TO DROP TO AROUND 1000FT WITH VISBYS
REDUCED TO BETWEEN 2 AND 3 SM. WIDESPREAD RAIN IS
ANTICIPATED...WITH EMBEDDED THUNDERSTORMS. WILL HANDLE THIS WITH
A PREDOMINANT RAIN GROUP AND VCTS UNTIL EXACT TIMING OF STORMS CAN
BE BETTER DETERMINED. WINDS WILL CONTINUE TO BACK TO E/NE
OVERNIGHT...PARTICULARLY AT KPIA WHICH WILL REMAIN TO THE LEFT OF
THE LOW PATH. FURTHER EAST...WINDS AT KDEC AND KCMI WILL MAINTAIN
AN E/SE COMPONENT AS THEY WILL BE TO THE RIGHT OF THE LOW PATH.
BUFKIT MOMENTUM TRANSFER IS SUGGESTING WINDS AT THE EASTERN
TERMINALS INCREASING TO BETWEEN 20 AND 30KT WITH GUSTS PERHAPS AS
HIGH AS 35 TO 40KT AFTER 12Z AS THE LOW TRACKS ALONG THE I-55 CORRIDOR.

BARNES
&&

.PREV DISCUSSION...
ISSUED 248 AM CST TUE FEB 10 2009

SFC LOW SPINNING THROUGH THE UPPER MIDWEST THIS MORNING...WITH A
VERY GOOD REPRESENTATION ON SATELLITE IMAGERY. FRONT HAS MADE IT
THROUGH THE FORECAST AREA...THOUGH WITH THE LOW STILL TO THE
NW...SFC FLOW IS STILL OUT OF THE SOUTH. MAIN ISSUES FOR THE
FORECAST REVOLVE AROUND THE NEXT WAVE EJECTING OUT OF THE SW
TONIGHT. TWO MAIN ISSUES ARE WIND AND QPF. MODEL PERFORMANCE HAS
BEEN STEERING THE DECISIONS REGARDING HEADLINES ON BOTH COUNTS. IN
THE SHORTER TERM...THE GFS HAS BEEN FAR TOO FAST AND AGGRESSIVE WITH
THE NEXT WAVE. OTHER THAN THE FACT THAT IT IS AN OUTLIER...THE ECMWF
HAS MUCH BETTER RUN TO RUN CONSISTENCY AND THE GFS STRENGTH AND QPF
HAVE NOT PERFORMED WELL ON THE SYSTEM THAT JUST EXITED. AS A
RESULT...FORECAST IS A BIT CONSERVATIVE...LEANING FAR MORE HEAVILY
ON THE ECMWF AND THE NAM...AS RECOMMENDED BY HPC AS WELL.

SHORT TERM...TODAY AND TOMORROW...
TODAY A BIT OF A BREAK FROM THE PRECIP...AND THE WINDS DYING DOWN A
BIT BRIEFLY. HOWEVER...A BIT CONCERNED ABOUT DEVELOPMENT OF LLVL
CLOUDS IN THE NW ASSOCIATED WITH TROF SPOKES ROTATING AROUND THE
UPPER LEVEL LOW. THE LOW IS PROGGED TO PULL OUT TO THE NORTH AND
EAST...AWAY FROM THE MIDWEST...AND HAVE REFRAINED FROM PUTTING IN
THE LOW CLOUDS IN THE NORTH. ANOTHER WAVE MOVES OUT OF THE SW
TODAY...SPINNING UP A SFC LOW OVER THE SRN PLAINS. ONSET OF PRECIP
IS STILL A PROBLEM. NAM IS SCANT WITH PRECIP BEFORE 06Z IN THE QPF
FIELDS...HOWEVER...FRONTOGENESIS OF THE WARM FRONT IS A BIT CHOPPY
IN THE MSL MAP. WITH PLENTY OF WAA GOING ON ALL DAY...CANNOT RULE
OUT AN EARLIER ONSET TO THE PRECIP BEFORE MIDNIGHT...IF ONLY SPOTTY
WAA SHOWERY ACTIVITY. HAVE NOT PULLED OUT THE POPS PRIOR TO MIDNIGHT
AS A RESULT.

BEYOND MIDNIGHT...MUCH BETTER CHANCES FOR THUNDER AS THE UPPER LEVEL
LOW MOVES THROUGH MO AND INTO WRN ILLINOIS. WEDNESDAY...AS THE LOW
MOVES OVER THE THE MIDWEST...THE MODELS HAVE SHIFTED TO A FAR MORE
NEGATIVELY TILTED TROF ALOFT...MOSTLY AS THE LOW SHIFTS NE OF THE
FA. THIS WOULD SUGGEST A MORE RAPID DEEPENING OF THE SFC LOW...AND
THE SFC LOWS IN THE MODELS ARE RATHER STRONG IN DEVELOPING A
PRESSURE GRADIENT LATER WEDNESDAY...RESULTING IN AN IMPRESSIVE
INCREASE IN SFC WINDS THROUGH THE AFTERNOON. THAT BEING SAID...THE
MOS IS STILL JUST BELOW ADVISORY CRITERIA FOR MUCH OF THE DAY...WITH
THE EXCEPTION BEING THE OUTLIER GFS MOS. THE LOW THAT JUST PASSED
THROUGH THE MIDWEST HAD A SIMILAR TREATMENT OF THE UPPER LOWS TILT
AND SFC LOW DEEPENING...AND THE LOW IN THE UPPER MIDWEST IS
CURRENTLY NOT REACHING ADVISORY CRITERIA THIS MORNING. AT THIS
POINT...ITS TOO EARLY AND QUESTIONABLE FOR AN ADVISORY.

QPF IS A MAJOR CONCERN FOR THIS FORECAST AS THE MODELS HAVE
CONSISTENTLY BEEN PUTTING IN A SWATH OF CONVECTIVE ACTIVITY. BUT
CONSIDERING THE LAST SYSTEM WAS VERY MUCH OVERDONE...HAVE DECIDED TO
HOLD OFF ON AN FFA HEADLINE AS WELL. THE FIRST ROUND OF PRECIP
LIKELY TO BE A BIT MORE OF A STRATIFORM WITH ISOLATED THUNDER...WITH
WAA AHEAD OF LOW. FLOODING ISSUES WOULD ALSO LIKELY BE ISOLATED. AND
WITH INSTABILITY IN THE FORECAST TRACK...NOT COMFORTABLE WITH
PLACEMENT OF A HEADLINE ANYWAY. VERY SATURATED GROUND WILL MAKE
ISOLATED FLOODING RATHER EASY IF AN EFFICIENT PRECIP MAKER GETS
GOING. BUT MODELS HAVE JUST BEEN A LITTLE TOO OVERZEALOUS LATELY TO
ISSUE HEADLINES THIS MORNING.

LONG TERM...THURSDAY THROUGH SATURDAY...
A BRIEF BREAK IN THE PRECIP THURSDAY AND MUCH OF FRIDAY AS THE UPPER
PATTERN BECOMES A LITTLE MORE ZONAL OVER THE MIDWEST. ANOTHER
SHORTWAVE BRINGS PRECIP OVERNIGHT FRIDAY AND INTO SATURDAY. GIVEN
THE NATURE OF THE WAVE ZIPPING ACROSS THE CONUS IN RELATIVELY QUICK
FLOW...EXPECT TIMING ISSUES WITH THAT ONE AS WELL...AND HAVE KEPT
THE POPS LOW FOR FRI NIGHT/SAT.

HJS

&&

.ILX WATCHES/WARNINGS/ADVISORIES...
FLOOD WATCH FROM LATE TONIGHT THROUGH WEDNESDAY AFTERNOON FOR
ILZ027>031-036>038-040>057-061>063-066>068-071>073.

&&
Hazardous weather outlook, Feb 10, 11:53 AM CST, 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LINCOLN IL
1153 AM CST TUE FEB 10 2009

ILZ062-063-066>068-071>073-111200-
CLARK-CLAY-CRAWFORD-CUMBERLAND-EFFINGHAM-JASPER-LAWRENCE-RICHLAND-
1153 AM CST TUE FEB 10 2009

...FLOOD WATCH IN EFFECT FROM LATE TONIGHT THROUGH WEDNESDAY
AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
ILLINOIS AND SOUTHEAST ILLINOIS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS WILL RAPIDLY SPREAD INTO THE AREA FROM THE SOUTHWEST
LATE TONIGHT...PRIMARILY AFTER 3 AM. THE MAIN THREATS WITH THE
INITIAL ROUND OF STORMS WILL BE DAMAGING WINDS AND LARGE HAIL.

MINOR FLOODING WILL CONTINUE ON THE LITTLE WABASH RIVER NEAR CLAY
CITY. THE RIVER WILL SLOWLY FALL TODAY...BUT RISES COULD RECUR DUE
TO THE EXPECTED HEAVY RAIN.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

AS LOW PRESSURE DRAGS A STRONG COLD FRONT INTO CENTRAL ILLINOIS
WEDNESDAY MORNING...ADDITIONAL STRONG TO SEVERE THUNDERSTORMS WILL
BE POSSIBLE. THE MAIN THREAT FROM THESE STORMS WILL BE DAMAGING
WINDS AND ISOLATED TORNADOES. IN ADDITION...LOCALLY HEAVY RAINFALL
WILL BE LIKELY WEDNESDAY MORNING. THE STORMS WILL QUICKLY EXIT
INTO INDIANA BY EARLY AFTERNOON...HOWEVER STRONG WINDS WILL
CONTINUE INTO THE EVENING HOURS. SUSTAINED WINDS OF 30 TO 40 MPH
WITH GUSTS TO 50 MPH WILL BE POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

A CONFERENCE CALL FOR AREA EMERGENCY MANAGERS AND LOCAL MEDIA WILL
BE CONDUCTED AT 2 PM.

SPOTTER ACTIVATION MAY BE NEEDED LATE TONIGHT INTO WEDNESDAY
MORNING...PRIMARILY BETWEEN 3 AM TONIGHT AND NOON WEDNESDAY.

ILZ043>046-051>057-061-111200-
CHAMPAIGN-CHRISTIAN-COLES-DE WITT-DOUGLAS-EDGAR-MACON-MOULTRIE-
PIATT-SANGAMON-SHELBY-VERMILION-
1153 AM CST TUE FEB 10 2009

...FLOOD WATCH IN EFFECT FROM LATE TONIGHT THROUGH WEDNESDAY
AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS AND EAST CENTRAL ILLINOIS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS WILL RAPIDLY SPREAD INTO THE AREA FROM THE SOUTHWEST
LATE TONIGHT...PRIMARILY AFTER 3 AM. THE MAIN THREATS WITH THE
INITIAL ROUND OF STORMS WILL BE DAMAGING WINDS AND LARGE HAIL.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

AS LOW PRESSURE DRAGS A STRONG COLD FRONT INTO CENTRAL ILLINOIS
WEDNESDAY MORNING...ADDITIONAL STRONG TO SEVERE THUNDERSTORMS WILL
BE POSSIBLE. THE MAIN THREAT FROM THESE STORMS WILL BE DAMAGING
WINDS AND ISOLATED TORNADOES. IN ADDITION...LOCALLY HEAVY RAINFALL
WILL BE LIKELY WEDNESDAY MORNING. THE STORMS WILL QUICKLY EXIT
INTO INDIANA BY EARLY AFTERNOON...HOWEVER STRONG WINDS WILL
CONTINUE INTO THE EVENING HOURS. SUSTAINED WINDS OF 20 TO 30 MPH
WITH GUSTS TO 45 MPH WILL BE POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

A CONFERENCE CALL FOR AREA EMERGENCY MANAGERS AND LOCAL MEDIA WILL
BE CONDUCTED AT 2 PM.

SPOTTER ACTIVATION MAY BE NEEDED LATE TONIGHT INTO WEDNESDAY
MORNING...PRIMARILY BETWEEN 3 AM TONIGHT AND NOON WEDNESDAY.

ILZ027>031-036>038-040>042-047>050-111200-
CASS-FULTON-KNOX-LOGAN-MARSHALL-MASON-MCLEAN-MENARD-MORGAN-PEORIA-
SCHUYLER-SCOTT-STARK-TAZEWELL-WOODFORD-
1153 AM CST TUE FEB 10 2009

...FLOOD WATCH IN EFFECT FROM LATE TONIGHT THROUGH WEDNESDAY
AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS WILL RAPIDLY SPREAD INTO THE AREA FROM THE SOUTHWEST
LATE TONIGHT...PRIMARILY AFTER 3 AM. THE MAIN THREATS WITH THE
INITIAL ROUND OF STORMS WILL BE GUSTY WINDS AND SMALL HAIL.

MINOR FLOODING WILL CONTINUE ON THE LITTLE WABASH RIVER NEAR CLAY
CITY. THE RIVER WILL SLOWLY FALL TODAY...BUT RISES COULD RECUR DUE
TO THE EXPECTED HEAVY RAIN.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

ALTHOUGH MOST OF THE THUNDERSTORMS SHOULD BE EAST OF THE AREA
SHORTLY AFTER SUNRISE WEDNESDAY...STRONG WINDS WILL CONTINUE INTO
THE EVENING HOURS. SUSTAINED WINDS OF 20 TO 25 MPH WITH GUSTS TO 35
MPH WILL BE POSSIBLE. IN ADDITION...LOCALLY HEAVY RAINFALL
WILL BE LIKELY WEDNESDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED AFTER 3 AM TONIGHT.

BARNES

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 10, 10:33 AM CSTFlood WatchILXCass, Champaign, Christian, Clark, Clay, Coles and 29 more29 hr

Nearby

Wind Advisories in Illinois, 2009Every wind advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.